MAUDE Adverse Event Report: ST PAUL PORTEX ENDOTRACHEAL TUBES SILICONIZED; TUBE, TRACHEAL (W/WO CONNECTOR)

ST PAUL PORTEX ENDOTRACHEAL TUBES SILICONIZED; TUBE, TRACHEAL (W/WO CONNECTOR)
Model Number 100/166/065
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/28/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device serial number/lot number is unknown, no product information has been provided to date.A product sample was received and is awaiting evaluation and investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that when the customer was inserting the product in the patient, leakage of air from the cuff was observed.This event was seen in the two (2) products consecutively, and the third (3rd) product was intubated with no problem.No patient injury reported.
 
Additional Manufacturer Narrative
H10: no lot number was provided; therefore, device history record review could not be performed.Two product samples and five photos were received for evaluation.Visual and functional testing was performed.Visual inspection of the photos showed a rip on cuff.The returned samples were visually inspected at 12? to 16? and normal conditions of illumination to detect any condition that could cause a leak and a syringe was connected to pilot balloon to detect leaks.Rip was detected in cuff for two samples and a leakage was detected; complaint was confirmed.The root cause is the cuff was damaged during the use of the product since no leaks were reported in the pre-use check and according to the instructions for use the cuff could be damaged due to cuff nicks from teeth or instrumentation during intubation.No corrective action is required as there is no information if the product leaks in the pre-checked that suggest to the instruction for use.This remediation mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).

Brand Name
PORTEX ENDOTRACHEAL TUBES SILICONIZED
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
ST PAUL
1265 grey fox rd.
st. paul MN 55112
Manufacturer (Section G)
NULL
1265 grey fox rd.
st. paul MN 55112
Manufacturer Contact
jim vegel
6000 nathan lane north
4-1-5, izumi-chuo, izumi-ku
minneapolis, MN 55442
MDR Report Key16017324
Report Number3012307300-2022-28010
Device Sequence Number20517713
Product Code BTR
UDI-Device Identifier15019315054075
UDI-Public15019315054075
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K790312
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number100/166/065
Device Catalogue Number100/166/065
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2022
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2022
Supplement Date Received by Manufacturer01/26/2023
Initial Report FDA Received Date12/20/2022
Supplement Report FDA Received Date03/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown